Alert archive / Alabama / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Huntsville, AL

February 9, 201111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this winter storm warning at Feb 9, 2011, 4:19 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 9, 2011, 3:00 PM CST. It was in force for 10 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2011, 4:19 AM CST (10:19 UTC)
In effect from
Feb 9, 2011, 3:00 PM CST
Expired
Feb 10, 2011, 12:34 AM CST
In force
10 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 4:34 PM CSTSNOW 0Cherokee, ALDUSTING OF SNOW REPORTED IN RIVERTON AND CHEROKEE...MAINLY ON ELEVATED AND GRASSY AREAS.
Feb 9, 6:00 PM CSTSNOW 12 Wsw Killen, AL
Feb 9, 6:15 PM CSTSNOW 0Florence, ALWRECKS REPORTED COUNTYWIDE ACROSS LAUDERDALE COUNTY. HEAVY SNOW NOW REPORTED IN THE WESTERN PORTION OF THE COUNTY.
Feb 9, 7:00 PM CSTSNOW 23 Sw Phil Campbell, AL
Feb 9, 7:05 PM CSTSNOW 26 E Moulton, AL
Feb 9, 7:10 PM CSTSNOW 1Harvest, AL
Feb 9, 7:20 PM CSTSNOW 1Cowan, TNROADS BEGINNING TO BECOME COVERED IN SNOW.
Feb 9, 7:25 PM CSTSNOW 1Madison, ALROADWAYS BECOMING SLUSHY IN DOWNTOWN MADISON.
Feb 9, 7:33 PM CSTSNOW 0N Hazel Green, ALBRIDGE ON CARRIGER ROAD IS BECOMING SLICK IN THE FISK COMMUNITY NORTH OF HAZEL GREEN.
Feb 9, 7:38 PM CSTSNOW 0Huntsville, ALSNOW BEGINNING TO ACCUMULATE ON GOVERNORS DRIVE EAST OF CALIFORNIA STREET IN HUNTSVILLE.
Feb 9, 7:45 PM CSTSNOW 1.2Madison, ALMEASURED ON COUNTY LINE ROAD IN MADISON.
Feb 9, 7:46 PM CSTSNOW 0Boaz, ALSNOW BEGINNING TO STICK TO ROADWAYS IN BOAZ.
Feb 9, 7:48 PM CSTSNOW 1.5Harvest, ALMEASURED IN MONROVIA WEST OF JEFF ROAD.
Feb 9, 7:50 PM CSTSNOW 0Huntsville, ALMONTE SANO BLVD BECOMING SLICK AND SNOW COVERED.
Feb 9, 7:56 PM CSTSNOW 0N Huntsville, ALROAD CREWS ARE BEGINNING TO BARRICADE ELEVATED SECTIONS OF MEMORIAL PARKWAY DUE TO SLICK CONDITIONS DEVELOPING.
Feb 9, 8:00 PM CSTSNOW 1Cullman, ALMEASURED IN DOWNTOWN CULLMAN.
Feb 9, 8:05 PM CSTSNOW 26 W Moulton, ALMEASURED IN MOUNT HOPE.
Feb 9, 8:06 PM CSTSNOW 0Huntsville, ALELEVATED SECTIONS OF INTERSTATE 565 ARE CURRENTLY BEING CLOSED DUE TO SLICK CONDITIONS. RELAYED VIA MEDIA.
Feb 9, 8:15 PM CSTSNOW 1.5Madison, AL
Feb 9, 8:17 PM CSTSNOW 33 Sw Phil Campbell, ALUPDATE. STORM TOTAL NOW UP TO 3 INCHES.
Feb 9, 8:20 PM CSTSNOW 1.4Winchester, TN
Feb 9, 8:24 PM CSTSNOW 0.8Cullman, AL0.5 TO 1 INCH OF SNOW COUNTYWIDE. SLICK SPOTS MAINLY IN NORTHERN CULLMAN COUNTY.
Feb 9, 8:30 PM CSTSNOW 1.64 Nnw Madison, AL
Feb 9, 8:43 PM CSTSNOW 0E Huntsville, ALCHAPMAN MOUNTAIN IS NOW CLOSED DUE TO ICY AND SLICK CONDITIONS.
Feb 9, 8:45 PM CSTSNOW 1.3Se Huntsville, ALMEASURED OFF WEATHERLY ROAD.
Feb 9, 8:57 PM CSTSNOW 1.3E Rogersville, ALMEASURED EAST OF LAUDERDALE COUNTY HIGH SCHOOL
Feb 9, 9:00 PM CSTSNOW 1.6Huntsville, ALMEASURED AT THE NWS OFFICE.
Feb 9, 9:00 PM CSTSNOW 2S Madison, ALMEASURED IN THE EDGEWATER SUBDIVISION OFF OF ZIERDT ROAD.
Feb 9, 9:11 PM CSTSNOW 1.8Harvest, ALUPDATE. STORM TOTAL NOW UP TO 1.75 IN HARVEST. SIDEWALK IS BEGINNING TO ICE OVER.
Feb 9, 9:15 PM CSTSNOW 0Huntsville, ALRESEARCH PARK BLVD IS NOW CLOSED. REPORT RELAYED VIA MEDIA.
Feb 9, 9:24 PM CSTSNOW 0Florence, ALNUMEROUS WRECKS IN AND AROUND FLORENCE. SLICK ROADS REPORTED COUNTYWIDE ALSO.
Feb 9, 9:24 PM CSTSNOW 1Athens, AL1 INCH OF SNOW REPORTED COUNTYWIDE. NUMEROUS WRECKS... SLICK ROADS...AND OVERPASSES REPORTED. NO ROADS ARE CLOSED AT THIS TIME.
Feb 9, 9:24 PM CSTSNOW 1Guntersville, ALAROUND AN INCH OF SNOW MEASURED COUNTYWIDE ALONG WITH SLICK SPOTS ON AREA ROADWAYS. DOT IS CURRENTLY TREATING BOTH HWY 69 FROM GUNTERSVILLE TO ARAB AND 227 NEAR THE STATE PARK DUE TO ICY CONDITIONS.
Feb 9, 9:24 PM CSTSNOW 2Moulton, ALNUMEROUS WRECKS IN AND AROUND MOULTON. SLICK ROADS REPORTED COUNTYWIDE.
Feb 9, 9:30 PM CSTSNOW 2Harvest, ALSNOW MEASURED OFF OF CAPSHAW ROAD IN HARVEST/MONROVIA AREA. A FEW SLICK SPOTS ALSO BEING REPORTED IN THE AREA.
Feb 9, 9:30 PM CSTSNOW 2Morgan City, AL
Feb 9, 9:30 PM CSTSNOW 2Rogersville, AL
Feb 9, 9:30 PM CSTSNOW 3.26 E Moulton, ALMEASURED 3.25 INCHES OF SNOW. ROADWAYS BETWEEN HILLSBORO TO MIDWAY ARE TREACHEROUS. NUMEROUS ACCIDENTS IN THAT AREA DUE TO ICY CONDITIONS ON THE ROADWAYS.
Feb 9, 9:31 PM CSTSNOW 1.2Fort Payne, ALSLICK SPOTS BEING REPORTED ON MOUNTAIN GAP ROADS ON SAND AND LOOKOUT MOUNTAINS IN DEKALB COUNTY.
Feb 9, 9:33 PM CSTSNOW 1Winchester, TNMEASURED AT THE 911 CENTER.
Feb 9, 9:34 PM CSTSNOW 1.5Lynchburg, TN1-1.5 INCHES OF SNOW MEASURED AT THE 911 CENTER IN MOORE COUNTY.
Feb 9, 9:35 PM CSTSNOW 1Fayetteville, TNONE OR TWO WRECKS REPORTED IN VANTOWN. ROADS ARE SNOW COVERED IN THE SOUTHWESTERN PORTION OF LINCOLN COUNTY.
Feb 9, 9:36 PM CSTSNOW 0.8Scottsboro, AL0.5-1 INCH OF SNOW MEASURED AT EMA OFFICE IN SCOTTSBORO. NO WRECKS HAVE BEEN REPORTED AT THIS TIME.
Feb 9, 9:40 PM CSTHEAVY SNOW 2.410 W Moulton, AL
Feb 9, 9:40 PM CSTSNOW 3.83 Sw Phil Campbell, ALUPDATE. STORM TOTAL SNOWFALL NOW UP TO 3.75 INCHES.
Feb 9, 9:45 PM CSTSNOW 0Fort Payne, ALFORT PAYNE GAP UP LOOKOUT MOUNTAIN IS CLOSED DUE TO ICY CONDITIONS.
Feb 9, 9:49 PM CSTSNOW 2.1Winchester, TNSTORM TOTAL SNOWFALL NOW UP TO 2.1 INCHES.
Feb 9, 9:54 PM CSTSNOW 1.53 Ne Meridianville, AL
Feb 9, 10:00 PM CSTSNOW 1New Market, AL
Feb 9, 10:00 PM CSTHEAVY SNOW 35 W Decatur, AL
Feb 9, 10:15 PM CSTSNOW 22 Nw Hartselle, ALSLICK SPOTS ALSO BEING REPORTED ON AREA ROADWAYS.
Feb 9, 10:15 PM CSTSNOW 2Harvest, ALUPDATE. STORM TOTAL NOW UP TO 2 INCHES.
Feb 9, 10:30 PM CSTSNOW 1.7Madison, ALCHARM SITE 172 IN TONEY.
Feb 9, 10:30 PM CSTSNOW 21 Se Owens Crossroads, AL
Feb 9, 10:30 PM CSTHEAVY SNOW 2.3Madison, ALDOWNTOWN MADISON STORM TOTAL SNOWFALL NOW UP TO 2.3 INCHES.
Feb 9, 10:30 PM CSTSNOW 2.3Madison, ALUPDATE. DOWNTOWN MADISON STORM TOTAL SNOWFALL NOW UP TO 2.3 INCHES.
Feb 9, 10:41 PM CSTSNOW 1.73 Ne Meridianville, ALUPDATE. STORM TOTAL NOW UP TO 1.7 INCHES AS SNOW IS COMING TO AN END.
Feb 9, 11:00 PM CSTSNOW 1.71 N Madison, AL
Feb 9, 11:00 PM CSTSNOW 2Boaz, AL
Feb 9, 11:30 PM CSTSNOW 1.85 W Guntersville, ALMEASURED IN GRASSY. STORM TOTAL SNOWFALL NOW UP TO 1.75 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS44 KHUN 091019
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 AM CST WED FEB 9 2011

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY LATE
THIS AFTERNOON AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF
MEXICO TODAY AND TONIGHT...AND BRING ACCUMULATING SNOWFALL TO THE
AREA LATE THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS AROUND 2
OR MORE INCHES ARE EXPECTED THROUGH EARLY THURSDAY MORNING. 

ALZ001>005-091800-
/O.UPG.KHUN.WS.A.0003.110210T0000Z-110210T1200Z/
/O.NEW.KHUN.WS.W.0004.110209T2100Z-110210T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS
419 AM CST WED FEB 9 2011

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING AND AREAS AFFECTED: SNOW SHOULD BEGIN TO FALL ACROSS
  NORTHWEST ALABAMA LATE THIS AFTERNOON AND INCREASE IN INTENSITY BY
  THE EARLY EVENING. THE ACCUMULATING SNOW WILL TAPER OFF FROM WEST
  TO EAST AFTER MIDNIGHT. 

* ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS.  

* IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS BY THE EARLY
  EVENING. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE
  ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING SLICK AND
  HAZARDOUS DURING THE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY...
DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF
ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND
BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

&&

$$

ALZ006>010-016-TNZ076-096-097-091800-
/O.UPG.KHUN.WS.A.0003.110210T0000Z-110210T1200Z/
/O.NEW.KHUN.WS.W.0004.110210T0000Z-110210T1200Z/
MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
419 AM CST WED FEB 9 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* TIMING AND AREAS AFFECTED: SNOW WILL BEGIN TO FALL ACROSS
  NORTHEASTERN ALABAMA...AND SOUTHERN MIDDLE TENNESSEE BY THE EARLY
  EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST DURING THE
  OVERNIGHT HOURS.

* ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHEST
  AMOUNTS WILL GENERALLY BE SOUTH OF THE TENNESSEE RIVER.

* IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A
  COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND OVERPASSES
  WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH
  SECONDARY ROADS BECOMING POTENTIALLY SLICK BY LATE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY...
DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF
ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND
BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS.

&&

$$

KDW/CCC
5 follow-up statements
337 
WWUS44 KHUN 091757
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CST WED FEB 9 2011

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY
LATE THIS AFTERNOON AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF
MEXICO THROUGH TONIGHT...AND BRING ACCUMULATING SNOWFALL TO THE AREA
LATE THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS RANGING FROM
ONE TO THREE INCHES ARE EXPECTED THROUGH EARLY THURSDAY MORNING.

ALZ001>005-100100-
/O.CON.KHUN.WS.W.0004.110209T2100Z-110210T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS
1157 AM CST WED FEB 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST THURSDAY. 

* TIMING AND AREAS AFFECTED: SNOW SHOULD BEGIN TO FALL ACROSS 
  NORTHWEST ALABAMA LATE THIS AFTERNOON AND INCREASE IN 
  INTENSITY BY THE EARLY EVENING. THE ACCUMULATING SNOW WILL 
  TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. 

* ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES 
  ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. 

* IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS BY THE 
  EARLY EVENING. BRIDGES AND OVERPASSES WILL BE THE FIRST TO 
  RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING 
  SLICK AND HAZARDOUS DURING THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW
ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS
NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...
LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

ALZ006>010-016-TNZ076-096-097-100100-
/O.CON.KHUN.WS.W.0004.110210T0000Z-110210T1200Z/
MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1157 AM CST WED FEB 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST THURSDAY. 

* TIMING AND AREAS AFFECTED: SNOW WILL BEGIN TO FALL ACROSS 
  NORTHEASTERN ALABAMA...AND SOUTHERN MIDDLE TENNESSEE BY THE 
  EARLY EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST 
  DURING THE OVERNIGHT HOURS. 

* ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A
  COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND OVERPASSES 
  WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH
  SECONDARY ROADS BECOMING POTENTIALLY SLICK BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW
ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS
NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...
LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

RSB
370 
WWUS44 KHUN 100008
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CST WED FEB 9 2011

...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF
MEXICO TONIGHT BRINGING ACCUMULATING SNOWFALL TO THE AREA. TOTAL
SNOWFALL AMOUNTS RANGING FROM ONE TO THREE INCHES ARE EXPECTED
THROUGH EARLY THURSDAY MORNING.

ALZ001>010-016-TNZ076-096-097-100900-
/O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
608 PM CST WED FEB 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

* TIMING AND AREAS AFFECTED: SNOW WILL QUICKLY SPREAD ACROSS THE
  ENTIRE AREA THIS EVENING. THE SNOW WILL BEGIN TO TAPER OFF FROM
  WEST TO EAST AFTER MIDNIGHT.

* ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES 
  ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A 
  COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND 
  OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING 
  SNOWFALL... WITH SECONDARY ROADS BECOMING POTENTIALLY SLICK BY 
  LATE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW
ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS
NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...
LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$

SS
865 
WWUS44 KHUN 100402
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1002 PM CST WED FEB 9 2011

ALZ001>004-100515-
/O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON
1002 PM CST WED FEB 9 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW CONTINUES TO DECREASE IN COVERAGE AND INTENSITY OVER NORTHWEST
ALABAMA. THERE WILL STILL BE A CHANCE OF VERY LIGHT SNOW BUT NO
ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED. 

$$

ALZ005>010-016-TNZ076-096-097-100900-
/O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-
LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1002 PM CST WED FEB 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

* TIMING AND AREAS AFFECTED: THE SNOW IS BEGINNING TO DIMINISH BUT
  STILL COULD RECEIVE UP TO ONE INCH BEFORE TAPERING OFF AFTER
  MIDNIGHT.

* ACCUMULATIONS: ADDITIONAL SNOWFALL ACCUMULATIONS UP TO ONE INCH
  POSSIBLE.

* IMPACTS: SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE...ESPECIALLY
  ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW
ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS
NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...
LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$
631 
WWUS44 KHUN 100527
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1127 PM CST WED FEB 9 2011

ALZ005>007-TNZ076-096-097-100630-
/O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
LIMESTONE-MADISON-MORGAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR...
LYNCHBURG...FAYETTEVILLE...WINCHESTER
1127 PM CST WED FEB 9 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOWFALL HAS DIMINISHED RAPIDLY ACROSS NORTH CENTRAL ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. THUS...HAVE CANCELED THE WINTER STORM
WARNING FOR LIMESTONE...MADISON...AND MORGAN COUNTIES IN NORTH
ALABAMA ALONG WITH MOORE...LINCOLN...AND FRANKLIN COUNTIES IN
TENNESSEE.

SLICK SPOTS ON ROADWAYS ALONG WITH ICY BRIDGES AND OVERPASSES WILL
STILL BE POSSIBLE OVER THESE AREAS.

$$

ALZ008>010-016-101200-
/O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
MARSHALL-JACKSON-DEKALB-CULLMAN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...CULLMAN
1127 PM CST WED FEB 9 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY.

* TIMING AND AREAS AFFECTED: THE SNOW IS BEGINNING TO DIMINISH 
  BUT STILL COULD RECEIVE UP TO ONE INCH BEFORE TAPERING OFF 
  AFTER MIDNIGHT. 

* ACCUMULATIONS: ADDITIONAL SNOWFALL ACCUMULATIONS UP TO ONE 
  INCH POSSIBLE. 

* IMPACTS: SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE... 
  ESPECIALLY ON BRIDGES AND OVERPASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW
ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS
NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...
LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN
BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR
WHEN MAKING TURNS.

&&

$$
159 
WWUS44 KHUN 100634
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1234 AM CST THU FEB 10 2011


ALZ008>010-016-100745-
/O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/
MARSHALL-JACKSON-DEKALB-CULLMAN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...CULLMAN
1234 AM CST THU FEB 10 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOWFALL HAS DIMINISHED ACROSS NORTHEAST ALABAMA WITH WIDESPREAD INCH
TO ONE AND ONE HALF INCH REPORTS. THUS...THE WINTER STORM WARNING
HAS BEEN CANCELLED FOR CULLMAN...DEKALB...JACKSON...AND MARSHALL
COUNTIES.

SLICK SPOTS ON ROADWAYS ALONG WITH ICY BRIDGES AND OVERPASSES WILL
STILL BE POSSIBLE OVER THESE AREAS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 3:29 AM CST, 50 minutes earlier.

Area forecast discussion, Feb 9, 3:29 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
329 AM CST WED FEB 9 2011

.DISCUSSION...
THE SYSTEM THAT WILL IMPACT THE TN VALLEY THIS EVENING IS CURRENTLY
DROPPING SNOW ACROSS PORTIONS OF KANSAS...OKLAHOMA...MISSOURI AND
TEXAS. WHILE SNOWFALL AMOUNTS IN THAT AREA ARE CLIMBING TO NEAR ONE
FOOT...SIGNIFICANTLY SMALLER SNOWFALL AMOUNTS ARE EXPECTED AS THIS
STORM SLIDES INTO THE SOUTHEAST.

THIS AFTERNOON INTO TONIGHT...AS THE CENTER OF THIS SYSTEM DIVES INTO
THE GULF EARLY THIS AFTERNOON...A COLD FRONT EXTENDING NORTHWARD INTO
ARKANSAS WILL PUSH EASTWARD. MODELS INDICATE THAT PRECIPITATION WILL
BEGIN IN THE FAR WESTERN PORTIONS OF THE CWA BETWEEN 21-00Z THIS
EVENING. DUE TO THE STRENGTH OF THE LOW LEVEL DRY LAYER...IT MAY TAKE
AWHILE FOR THE COLUMN TO SATURATE DOWN TO THE SURFACE. THEREFORE AM
THINKING THAT THE PRECIP WILL BE DELAYED SOMEWHAT AT ONSET (I.E.
CLOSER TO THE 00Z TIMEFRAME). THE DENDRITIC GROWTH ZONE (-10 TO -20C)
IS LARGELY SATURATED WITH SOME DECENT LIFT FROM 00-06Z...BUT THE SFC
DRY LAYER EXTENDS UP BTWN 6000-8000FT (DEPENDING ON WHICH MODEL IS TO
BE BELIEVED) AT THE BEGINNING OF THIS PERIOD. SNOWFALL RATES SHOULD
BE GREATEST DURING THIS PERIOD AS PRECIP SPREADS QUICKLY EASTWARD
ACROSS THE CWA. DRY AIR WILL THEN QUICKLY CUT INTO THE AIRMASS FROM
ABOVE AND END PRECIPITATION LARGELY BY 12Z. SOME LINGERING -SN COULD
CONTINUE ACROSS THE FAR EASTERN PORTION OF THE CWA UNTIL ARND 15Z
THOUGH.

SNOWFALL TOTALS ACROSS THE AREA LOOK TO BE CONFIDENTLY IN THE 1-3
INCH RANGE BUT NUMEROUS FACTORS WILL IMPACT WHETHER OR NOT NORTH
ALABAMA WILL BE ABOVE OR BELOW OUR 2 INCH WARNING CRITERIA. MODEL
DYNAMICS HAVE NOT BEEN VERY IMPRESSIVE WITH THIS STORM...WHICH COMBINED
WITH A CONTINUED INDICATION OF DRYING OF THE AIRMASS OVER THE
SOUTHEAST DECREASES CONFIDENCE IN SNOWFALL TOTALS MUCH ABOVE ARND 1.5
INCHES. BUT IN TERMS OF SFC TEMPS IMPACTING ACCUMULATION TOTALS -
TEMPS THIS AFTERNOON SHOULD TOP OUT AROUND 40 DEGREES BEFORE THE
FRONT PUSHES THROUGH...BUT THE COLD TEMPERATURES THIS MORNING SHOULD
HELP GROUND SURFACES REMAIN COOL ENOUGH TO NOT MELT TOO MUCH
PRECIPITATION AS IT INITIALLY FALLS. THE FACT THAT SNOWFALL WILL BE
OCCURRING AFTER DUSK WILL ALSO HELP INCREASE TOTALS. MODELS HAVE ALSO
NOT HAD AN ACCURATE HANDLE ON SNOW AMOUNTS UP IN THE MIDWEST...WHICH
MAY SUGGEST AN UNDER-REPRESENTED MOISTURE SURGE AHEAD OF THIS SYSTEM.
TRAVEL IMPACTS WILL BE LIKELY WITH THIS EVENT...SO EVEN WITH
BORDERLINE SNOWFALL TOTALS OF AROUND 2 INCHES ACROSS OUR CWA WE WILL
BE UPGRADING OUR WINTER STORM WATCH TO A WARNING WITH THIS FORECAST
PACKAGE ISSUANCE.

BEYOND TOMORROW...A COLD PERIOD WILL CONTINUE THROUGH THE END OF THE
WORK WEEK BEFORE TEMPERATURES RISE BACK INTO THE 40S AND 50S FOR THE
WEEKEND. HIGH PRESSURE BUILDING BACK ACROSS THE SOUTHEAST UNDER A
MORE ZONAL MID LEVEL FLOW PATTERN WILL ALLOW THINGS TO REMAIN CALM
FOR MUCH OF THE EXTENDED FORECAST. THE GFS/DGEX SUGGEST SOME LIGHT
PRECIP THAT COULD MOVE ACROSS THE VALLEY ON MONDAY EVENING AS A
SHORTWAVE MOVES ACROSS THE MID LEVEL FLOW...BUT MOST OTHER GLOBAL
MODELS KEEP ANY PRECIP CONFINED TO THE GREAT LAKES AREA. EVEN IF
THIS PRECIP SHOULD PAN OUT IT WILL BE IN THE FORM OF RAIN INSTEAD OF
ANYTHING FROZEN OR FREEZING. SO A RETURN TO MORE SEASONABLE
TEMPERATURES AND QUITE CONDITIONS LOOK TO BE A MUCH WELCOME BREAK FOR
THIS REGION UNTIL CLOSER TO THE END OF NEXT WEEK.

&&

.AVIATION.../FROM 06Z TAFS. NO CHANGES/
SFC LOW NOW HAS MOVED INTO N CENTRAL TX WHILE THE 5H
UPPER TROF AXIS EXTENDS ACROSS ERN COLORADO. MID/HIGH CLOUDS (VFR) WILL
INCREASE IN COVERAGE THRU 12Z WEDNESDAY MRNG. THE SFC LOW WILL MOVE
ALONG THE GULF COAST LATE WEDNESDAY AFTN AND NIGHT SPREADING LIGHT
SNOW ACROSS THE ENTIRE TN VALLEY...MAINLY BETWEEN 00Z AND 09Z. MVFR
CONDITIONS ARE EXPECTED FROM 23Z WEDNESDAY EVENING THRU THE END OF
THE FCST PERIOD FOR BOTH KMSL AND KHSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    41  20  35  19  42 /  30  90  10   0   0
SHOALS        39  20  34  16  42 /  50  90  10   0   0
VINEMONT      41  21  35  18  43 /  30  90  10   0   0
FAYETTEVILLE  39  20  33  15  41 /  30  90  10   0   0
ALBERTVILLE   44  22  37  18  43 /  20  90  20   0   0
FORT PAYNE    44  23  39  19  44 /  20  90  20   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

DISCUSSION...CCC
AVIATION...007
Hazardous weather outlook, Feb 8, 12:58 PM CST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CST TUE FEB 8 2011

ALZ001>010-016-TNZ076-096-097-091115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1258 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SNOW IS EXPECTED TO MOVE INTO NORTHWESTERN ALABAMA LATE WEDNESDAY
AFTERNOON...AND RAPIDLY SPREAD ACROSS THE REMAINDER OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING WEDNESDAY EVENING.
THE SNOW WILL TAPER OFF FROM WEST TO EAST OVERNIGHT WEDNESDAY AND
THURSDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF AROUND 2 INCHES
ARE EXPECTED.

A COLD AIRMASS WILL MOVE INTO THE AREA BEHIND THE SYSTEM...WITH
SINGLE DIGIT WIND CHILL TEMPERATURES POSSIBLE ON FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB/KDW

Nearby

Winter Storm Warnings in Alabama, 2011Winter Storm Warnings in Tennessee, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.